×

zbMATH — the first resource for mathematics

Numerical solutions of nonlinear Burgers equation with modified cubic B-splines collocation method. (English) Zbl 1242.65209
Summary: A numerical method is proposed to approximate the solution of the nonlinear Burgers’ equation. The method is based on collocation of modified cubic B-splines over finite elements so that we have continuity of the dependent variable and its first two derivatives throughout the solution range. We apply modified cubic B-splines for spatial variable and derivatives which produce a system of first order ordinary differential equations. We solve this system by using the SSP-RK43 or SSP-RK54. These methods need less storage space that causes less accumulation of numerical errors. The numerical approximate solutions to the Burgers’ equation are computed without transforming the equation and without using the linearization. Illustrative eleven examples are included to demonstrate the validity and applicability of the technique. Easy and economical implementation is the strength of this method.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35Q53 KdV equations (Korteweg-de Vries equations)
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
65M30 Numerical methods for ill-posed problems for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Asaithambi, Asai, Numerical solution of the burgers’ equation by automatic differentiation, Appl. math. comput., 216, 2700-2708, (2010) · Zbl 1193.65154
[2] Dogan, Abdulkadir; Galerkin, A., Finite element approach to burgers’ equation, Appl. math. comput., 157, 331-346, (2004) · Zbl 1054.65103
[3] Ali, A.H.A.; Gardner, G.A.; Gardner, L.R.T., A collocation solution for burgers’ equation using cubic B-spline finite elements, Comput. methods appl. mech. eng., 100, 325-337, (1992) · Zbl 0762.65072
[4] Khater, A.H.; Temsah, R.S.; Hassan, M.M., A Chebyshev spectral collocation method for solving burgers’ type equations, J. comput. appl. math., 222, 333-350, (2008) · Zbl 1153.65102
[5] Korkmaz, Alper, Shock wave simulations using sinc differential quadrature method, Int. J. comput. aided eng. software, 28, 6, 654-674, (2011) · Zbl 1284.76292
[6] Korkmaz, Alper; Dagˇ, Idris, Polynomial based differential quadrature method for numerical solution of nonlinear burgers’ equation, J. franklin inst., (2011) · Zbl 1256.35085
[7] Korkmaz, Alper; Murat Aksoy, A.; Da˘g, Idris, Quartic B-spline differential quadrature method, Int. J. nonlinear sci., 11, 4, 403-411, (2011)
[8] Khalifa, A.K.; Noor, Khalida Inayat; Noor, Muhammad Aslam, Some numerical methods for solving Burgers equation, Int. J. phys. sci., 6, 7, 1702-1710, (2011)
[9] Saka, Bülent; Dag, Idris, Quartic B-spline collocation method to the numerical solutions of the burgers’ equation, Chaos solitons fractals, 32, 1125-1137, (2007) · Zbl 1130.65103
[10] Srinivasa Rao, Ch.; Satyanarayana, Engu, Solutions of Burgers equation, Int. J. nonlinear sci., 9, 3, 290-295, (2010) · Zbl 1208.35134
[11] Aksan, E.N., Quadratic B-spline finite element method for numerical solution of the burgers’ equation, Appl. math. comput., 174, 884-896, (2006) · Zbl 1090.65108
[12] Hesameddini, Esmaeel; Gholampour, Razieh, Soliton and numerical solutions of the burgers’ equation and comparing them, Int. J. math. anal., 4, 52, 2547-2564, (2010) · Zbl 1225.65115
[13] Güraslan, G.; Sari, M., Numerical solutions of linear and nonlinear diffusion equations by a differential quadrature method (DQM), Int. J. numer. methods biomed. eng., 27, 69-77, (2011) · Zbl 1210.65175
[14] Da˘g, I.; Irk, D.; Sahin, A., B-spline collocation methods for numerical solutions of the burgers’ equation, Math. probl. eng., 5, 521-538, (2005) · Zbl 1200.76141
[15] Hassanien, I.A.; Salama, A.A.; Hosham, H.A., Fourth-order finite difference method for solving burgers’ equation, Appl. math. comput., 170, 781-800, (2005) · Zbl 1084.65078
[16] Kaysar Rahman, Nurmamat Helil, Rahmatjan Yimin, Some New Semi-Implicit Finite Difference Schemes for Numerical Solution of Burgers Equation, International Conference on Computer Application and System Modeling (ICCASM 2010), 978-1-4244-7237-6/10/\(26.00 ©20l0 IEEE V14-451\) · Zbl 1324.65112
[17] Altıparmak, Kemal, Numerical solution of burgers’ equation with factorized diagonal pade´ approximation, Int. J. numer. methods heat fluid flow, 21, 3, 310-319, (2011) · Zbl 1231.65139
[18] Raslan, K.R., A collocation solution for Burgers equation using quadratic B-spline finite elements, Int. J. comput. math., 80, 7, 931-938, (2003) · Zbl 1037.65103
[19] Ramadan, M.A.; El-Danaf, T.S.; Abd Alaal, F.E.I., Application of the non-polynomial spline approach to the solution of the Burgers equation, Open appl. math. J., 1, 15-20, (2007) · Zbl 1322.65086
[20] Morandi Cecchi, M.; Nociforo, R.; Patuzzo Grego, P., Space-time finite elements numerical solution of Burgers problems, Le matematiche LI (fasc. I), 43-57, (1996) · Zbl 0904.35081
[21] Xu, Min; Wang, Ren-Hong; Zhang, Ji-Hong; Fang, Qin, A novel numerical scheme for solving burgers’ equation, Appl. math. comput., 217, 4473-4482, (2011) · Zbl 1207.65111
[22] Mittal, R.C.; Singhal, P., Numerical solution of burger’s equation, Commun. numer. methods eng., 9, 397-406, (1993) · Zbl 0782.65147
[23] Mittal, R.C.; Singhal, P., Numerical solution of periodic burger equation, Ind. J. pure appl. math., 27, 7, 689-700, (1996) · Zbl 0859.76053
[24] Kutulay, S.; Bahadir, A.R.; Özdes, A., Numerical solution of the one-dimensional burgers’ equation: explicit and exact-explicit finite difference methods, J. comput. appl. math., 103, 251-261, (1999) · Zbl 0942.65094
[25] Kutulay, S.; Esen, A.; Dag, I., Numerical solutions of the burgers’ equation by the least-squares quadratic B-spline finite element method, J. comput. appl. math., 167, 21-33, (2004) · Zbl 1052.65094
[26] Xie, Shu-Sen; Heo, Sunyeong; Kim, Seokchan; Woo, Gyungsoo; Yi, Sucheol, Numerical solution of one-dimensional burgers’ equation using reproducing kernel function, J. comput. appl. math., 214, 417-434, (2008) · Zbl 1140.65069
[27] Özis, T.; Esen, A.; Kutluay, S., Numerical solution of burgers’ equation by quadratic B-spline finite elements, Appl. math. comput., 165, 237-249, (2005) · Zbl 1070.65097
[28] Liao, Wenyuan, An implicit fourth-order compact finite difference scheme for one-dimensional burgers’ equation, Appl. math. comput., 206, 755-764, (2008) · Zbl 1157.65438
[29] Jiang, Ziwu; Wang, Renhong, An improved numerical solution of burgers’ equation by cubic B-spline quasi-interpolation, J. inform. comput. sci., 7, 5, 1013-1021, (2010)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.